Mix-ups with decimal points can lead to ten-fold dosing errors

Mix-ups with decimal points can lead to ten-fold dosing errors.

Misplaced decimal points are well-known for being the culprits of terrible med errors. For example, mistaking Coumadin 1.0 mg for Coumadin 10 mg means that a patient would get TEN times the intended amount of the blood thinner...and could lead to serious bleeding events.

Watch decimal points closely. Being off one decimal point means a patient will receive ten times too much or too little of a medication.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote